Home > Journals > Minerva Urologica e Nefrologica > Past Issues > Minerva Urologica e Nefrologica 1998 June;50(2) > Minerva Urologica e Nefrologica 1998 June;50(2):155-9

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA UROLOGICA E NEFROLOGICA

A Journal on Nephrology and Urology


Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 0,984


eTOC

 

CASE REPORTS  


Minerva Urologica e Nefrologica 1998 June;50(2):155-9

Copyright © 1998 EDIZIONI MINERVA MEDICA

language: Italian

Plasma and urine fibrin-fibrinogen degradation products in a case of renal thromboembolism

Massari M., D’Adamo F., Bernardi A., Emma G., Santucci G.

Azienda Ospedaliera «Ospedale S. Salvatore» - Pesaro, Servizio di Pronto Soccorso ed Accettazione Sanitaria


PDF  


The authors examined the trend of plasma (FDPp) and urine (FDPu) fibrin-fibrinogen degradation products in a case of renal thromboembolism during atrial fibrillation. No alterations of FDP are reported in the literature for this renal pathology. This raises the question of whether this laboratory parameter is of diagnostic value during the course of renal embolism. The case concerned a patient who was admitted to the emergency ward with painful symptoms in his right flank. He was initially hospitalised with a diagnosis of right renal colic. A few days later multiple thromboembolism of the right kidney was diagnosed using CAT with i.v. infusion of contrast medium and renal scintigraphy with 99Tc DTPA. From day 6 to day 17 after the start of painful symptoms, a number of assays were made of FDPp and FDPu using the rapid latex test for FDP which uses specific anti-fragment D and E antiserum (Thrombo-Wellcotester). Alterations of plasma and urine FDP were found which also showed an opposite trend: an inversion of the changes was noted on day 8 with normalisation of FDPp and a persistent increase in FDPu by day 17. Earlier tests may confirm the trend of FDP and their value in diagnostic screening for cases of renal thromboembolism.

top of page

Publication History

Cite this article as

Corresponding author e-mail